MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report further information regarding the event were requested but not received.
 
Event or Problem Description
During an atrial fibrillation procedure, a pericardial effusion occurred while maneuvering the catheters in the left atrium.Following a successful transseptal puncture, the left atrium anatomy was collected with the flexibility sensor enabled ablation catheter.While moving the device between the right superior pulmonary vein and the left atrium roof, an abnormal vertical movement of the catheter was observed, which likely perforated the left atrium or the vein wall.The patient became hypotensive and a pericardial effusion was diagnosed with echocardiographic imaging.A pericardiocentesis was performed which successfully restored normal arterial pressure.Echocardiographic imaging also confirmed that the effusion was completely drained.The procedure was stopped and the patient was stable.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key9382984
Report Number3008452825-2019-00592
Device Sequence Number19429406
Product Code OAD
UDI-Device Identifier05415067020048
UDI-Public05415067020048
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberA-FASE-F
Device Lot Number6443338
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight90